MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-475-30
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/29/2023
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the doctor prepped patient and gained access into right femoral artery.Neuron max advanced into left internal carotid.Phenom plus and xt-27 were then advanced for the procedure.Xt-27 was parked in the left middle cerebral artery.First device prepped was a surpass evolve stent to treat a left ophthalmic aneurysm.The surpass stent failed to open and appose the vessel wall.The surpass evolve stent was re sheathed and removed from the patient.Dr (b)(6) then opened and prepped pipeline shield 4.75x30.The pipeline was advanced in the xt-27 catheter and attempted to deploy across the aneurysm.During the attempt to deploy the stent, the stent came off the re sheathing pad before the mc had reached the point of no return.Pipeline stent prematurely moved off the re sheathing pad inside the microcatheter during attempted deployment.Approximately half of the stent was still constrained by the mc.Dr (b)(6) was able to remove the mc and the stent together as a system without deployment of the pipeline.Another surpass evolve was opened and successfully implanted across the aneurysm.There was a good angiographic result and the patient did not suffer any injury from this event the pipeline was not used for an indication that is not approved (off-label).The pipeline and any accessory devices were prepared as indicated in the ifu.No patient symptoms or further complications were reported as a result of this event.Dapt was administered and pru level was 80.Good angiographic result post procedure.  the patient was undergoing surgery for treatment of a saccular, unruptured aneurysm in the left internal carotid artery (ophthalmic) with a max diameter of 14mm and a 8mm neck diameter.Landing zone was 4.6mm distal and 4.8mm proximal.It was noted the patient's vessel tortuosity was severe.  ancillary devices include a neuron max sheath, phenom plus guide catheter, xt-27 microcatheter, and aristotle 024 guidewire.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis #706123455: equipment used: video inspection system (m-85519), camera (panasonic lumix dmc-zs5); ruler (m-83361).Drawing(s) referenced: n/a.As found condition: the pipeline flex shield braid was returned within the inner pouch; inside of a biohazard bag and a shipping box.There was no pushwire or catheter returned with the braid.Visual inspection/damage location details: the distal end of the braid was not opened due to damaged braid.The proximal end of the braid was found fully opened and frayed.No other anomalies were observed.Testing/analysis: n/a.Conclusion: based on the returned device, the customer complaint was confirmed as pipeline flex shield braid was detached from the pushwire.However, the cause could not be determined.In addition, the distal end of the braid was not opened due to damaged braid.The cause of failure to open could not be determined.Possible causes of failure to open include vessel tortuosity and damaged braid.Ls 2024-02-01 medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported the healthcare provider (hcp) communicated to me that the push wire was not rotated during attempted deployment of this device.The push wire was pulled back during attempted deployment.During initial deployment the hcp decided to reposition the device.The push wire was pulled back for recapture and repositioning.The hcp communicated after this repositioning he then attempted to deploy the device again.During the attempt is when the device came off the re sheathing pad.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key18480785
Report Number2029214-2024-00074
Device Sequence Number6407871
Product Code OUT
UDI-Device Identifier00763000284657
UDI-Public00763000284657
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Model NumberPED2-475-30
Device Catalogue NumberPED2-475-30
Device Lot NumberB572900
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/29/2023
Supplement Date Received by Manufacturer02/01/2024
Initial Report FDA Received Date01/09/2024
Supplement Report FDA Received Date02/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age75 YR
Patient SexFemale
Patient Weight74 KG